My doctor started me on Lyrica and Cymblata, I have been on them for three days. They have helped a lot however, as if sleep was not already enough of a problem, they or at least one of them has made it even worse! I am doing everything that I can to avoid going the way of narcotics. I know that it has only been three days and I need to give this a fair shake but two hours of sleep a night is kicking my a$$!!!! I also do not want to do the whole take another drug to counter act the side effects and end up taking all these different drugs.
Do the side effects subside after a while? Are narcotics the only way to go? I feel sometimes like my doctor is really trying to push them on me.
Yeah, three days is not long enough to judge if it will work. You have to try for at least two weeks, which can feel like a really long time when you're not sleeping. Try taking some valerian root, which you can get at Walmart, about an hour before you want to sleep. Valerian root is safe to take with these other drugs.
Cymbalta really isn't for everyone. If you're not getting pain relief in 2 weeks, insist on something else. Avoid the narcotics, because they will just make things worse in the long run. If your dx is depression, please please please stay on top of the pain. Be as proactive as possible with diet and exercise.
I have been on Cymbalta for a few years now. In my experience it has done a lot to help my nerve pain, but it definitely took between 2 weeks to a month to get used to it.
Cymbalta can cause insomnia as your body gets used to the medication, but in my experience it did subside over time.
I still have bad stomach pain when I take my cymbalta, that is something that did not go away. I have through trial and error discovered some foods that help prevent the tummy pain, but to be completely honest, it is something I have had to learn to live with. I would rather have the stomach pain than the nerve pain.
I tried Lyrica a few years ago in place of Cymbalta as opposed to in conjunction with it and it made me sooooooo sleepy.
A few months ago my PM doc added Lyrica to my Cymbalta. For the first month I was a mess. But since then the combination seems to be working.
My nerve pain has completely changed sensation wise, it also helped with my super sensitive areas(for example, the waistband of pants felt like someone pushing on the worst bruise you have ever had).
We did have to play a little with my dosage, and scheduling of it, before we found the right levels of meds, but once we found the right "cocktail" things definitely improved.
I have been able to wean off muscle relaxants for the first time in almost 6 years! And today I am starting to step down on my morphine dosage.
For me, thats HUGE! I have gone from needing 100mcg Fentanyl every 2 days, to 15mg of morphine 3 times a day. So I would encourage you to try to stick it out past the side effects of the first months, especially if u want to avoid opiates.
I will also say that there is nothing inherently "bad" about opiates. For some people Lyrica and Cymbalta work, for others they don't. I know that seems frustrating, but its true. It may take years to find the right combination of meds with a balance between the benefits and the side effects.
I hope that helps in some fashion. :)
Keep us updated on your progress, we all understand the struggle that you are in, it helps a lot to be able to talk to people who understand what you are going through. One of the things that has helped me deal with my insomnia is being able to log on to Medhelp at any hour of the day, (or night) and find other people dealing with the issues that I am struggling with. Good Luck! :D
Thanks everyone. This forum has been my best friend throughout this ordeal! It is great to talk to people who actually do understand what you are going through! I think that my family and friends are sick of hearing all of my woes and I am sick of people who just do not get it!
This diagnosis has been a very hard thing for me to swallow. I have always lead a very, very active life. Although I am glad that they have finally figured out what is wrong, it is very scarey. I just don't know what the future will bring.
I have nothing against going on narcotics and if that is what I have to do, then that is what I will do. I just want to research other options before doing so.
-Painbrain.... I have been taking the Cymbalta at night, shortly before bed. Do you think that I should try it in the morning?
Thanks again you guys! I have learned way more from this forum than from all of the doctors and research that I have done the last few years!
I totally understand what you are going through. I was just diagnosed in the past month, and as a personal trainer and lifelong active person, it was not what I wanted to hear. There was relief in finding out what was going on, however. Try to listen to your body and take things one moment at a time. You may find that you can do more than you first thought. I am still active, I just need to pay more attention to what my body is telling me and not push things all the time. Which, actually, I probably shouldn't have been doing anyway :-).
I have to admit that they do help with the pain but today I have taken my 5th. dose and starting yesterday I began getting real sharpo, shooting pains in my right leg in the thigh area. Now, this could just be a "new" pain area for me, it seems that I get one everyday or could it be a side effect starting? Has anyone experienced this before? The pain only lasts a second but it is quite intense when it happens.
I feel so bad for people who have young children and also suffer from this! Thank God mine is raised! I honestly do not think that I could do it!
I can't speak to Lyrica but I don't think it is a common cymbalta side effect. Probably it is just a new area. I am tryng to just kind of mentally detach from my body and observe. Pain tends to migrate at random all over, even though it has a few favorite spots. It also changes from tingling to shooting pain to throbbing to almost anything you can imagine. I would try to hang in a little longer to see what happens w/the drugs.
From what I can tell on internet research, "roving pain" seems to be one of those weird and fabulous symptoms that occurs with Fibro. I know it does for me. I also have the strange pain sensations. Things I never in my life would have thought I would feel.
Anyone else ever get a really painful "buzzing"? Like your cellphone is going off on your leg crossed with a tattoo, but worse?
And the burny electrical shock feelings, I hate those. I close my eyes and almost have to laugh as I imagine my body being one of those glass balls that shoots sparks when you put your hands on it.
One of the weirdest sensations I had was the feeling of hot water being dumped continuously down my legs. Like neverending lava sliding down my thigh. I thought I was officially loosing it at that point, because I had not even considered fibromyalgia as a possible cause for my pain.
Knowing that it is not some "new" deadly thing going on when I first encounter a new or changing pain sensation has really helped me reduce the anxiety reaction that I had to the bizarro pains.
Oh, and my psychiatrist is the one who told me cymbalta can cause insomnia. Because of it's norepinephrine reuptake inhibitor properties. We switched mine from 2 pills @ night to 1 in the am and 1 in the pm in an effort to get my insomnia under control, but who knows if it is that change that is making a difference.
That buzzing, I can relate. I have actually checked to see if my cell phone was in a pocket, only to find it was my leg doing it.
My question for all those out there is does the bloating and dizzy head ever stop? I take Lyrica and Cymbalta. The lyrica was added a week ago and It has helped the pain so much I don't want to stop it . My doctors said they can be taken together.
I took Lyrica and it just made me too loopy. One of my clients was also on it for RSD and he had been on it long term, he told me the loopiness and drugged feeling never really let up for him. It didn't give me any relief from pain so I stopped taking it. I guess if it killed my pain that might be worth the loopiness I felt - I've been told by people that feeling doesn't go away. Maybe your experience will be different. I would at least give it a month or so before making a final decision. Best of luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.